Hypersensitivity reactions to the polysorbate contained in recombinant erythropoietin and darbepoietin (Case Report)
Article first published online: 14 JUN 2005
Volume 10, Issue 3, pages 317–320, June 2005
How to Cite
STEELE, R. H., LIMAYE, S., CLELAND, B., CHOW, J. and SURANYI, M. G. (2005), Hypersensitivity reactions to the polysorbate contained in recombinant erythropoietin and darbepoietin (Case Report). Nephrology, 10: 317–320. doi: 10.1111/j.1440-1797.2005.00389.x
- Issue published online: 14 JUN 2005
- Article first published online: 14 JUN 2005
- Accepted for publication 18 October 2004.
SUMMARY: The following case reports are of two patients who have developed hypersensitivity reactions to the red cell growth hormones, darbepoietin and erythropoietin. The subsequent skin testing and clinical course suggested that the cause of these reactions was due to the excipient polysorbate 80. This finding might have implications in the recent increase in the incidence of pure red cell aplasia.